Hi Evie, I used, and still do, Manuka honey. I was on Fec-T and struggled to tolerate it. However, conquered sore throats, mouth ulcers , thrush and funny nails with this. Need a high dosage, 50+, but I swear by it. Take a teaspoon once a day, twice if an ulcer pops up. Hope this helps your mum. X
Thank you so much for your reply! I can’t imagine what it must feel like with the taste buds. I can see my mum struggling this time round. She’s made a note and will defo tell the nurses about this when she nexts goes in for her bloods. So annoying that I can’t do anything to help her!! All the best thank you for your advice xx
I’m sorry I can’t help directly but I didn’t want you to feel you were being ignored. I developed swallowing problems but didn’t experience sore throats. In my first cycle, I felt the lining of my mouth peel away, my gums shrink, my mouth and throat dry...taste went pretty quickly. Eventually I was just left with a choice of tasteless, salty, sweet or sour - no other distinctions and no textures, so I can empathise with your mother. I was plagued by ulcers and no amount of hospital medications helped. My weight plummeted. The best I can offer is that it changed with my change in chemo (EC, then paclitaxel), didn't necessarily improve, but it stopped quite quickly after my final treatment. (My throat problems began with radiotherapy as I had to have it to my collarbone.)
Your mum’s oncologist and her adjuvant oncology nurse will be monitoring her side effects and health closely so just make sure she keeps reporting in specific terms - sometimes they do change the type of chemo or the dosage or even give you a break to recuperate. You have to weigh up what you can tolerate against the benefits of the treatment to fighting those nasty b****rs. She might consider alternative therapies - I used homoeopathy - but this has to be done with the oncologist’s knowledge and agreement. I hope she finds a solution and that others can be more helpful.
Hey! Im messaging on behalf of my mum who is diagnosed with grade 3. She is on her 4th cycle of Chemo and has suffered really bad with a sore throat. Her taste buds have been off but she cannot eat as it hurts when she sallows and even talking it hurts her. She gets this burning sensation and feels as if her glands are swollen. We went to the hospital and the doctor gave her a medicine to help but it’s not working at all. If anyone else has been through the same side effect and knows anything that can help I’d be so grateful! Thank you x